Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 112, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2019, 11:58 PM MDT for Logan County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2019, 11:58 PM MDT (05:58 UTC)
- Expired
- Jul 2, 2019, 12:30 AM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:06 PM MDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jul 1, 3:06 PM MDT, 8 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 306 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday) Issued at 207 PM MDT Mon Jul 1 2019 Convection is developing now over the foothills and Palmer Divide. It's still running a couple of hours behind schedule. However, the rich moisture, upslope winds, and a little more heating are still expected to provide fairly widespread thunderstorms on the plains by early evening. The environment looks about as expected with Precipitable water ranging from 0.75 inch over the mountains to 1.25 inches on the eastern part of the plains and CAPEs of 1000-1800 J/kg. Heavy rain should be the main feature of today's storms, but the 10-15 mph storm motion will limit the threat of flooding to the most sensitive areas or boundary collisions that could stall a storm a little longer. For Tuesday, there's some drying aloft, but the rest of the environment isn't a lot different, and the drying aloft might just mean a little more sun and a few degrees warmer before the storms develop. We're expecting the storms to have less coverage and form a bit later, but there could still be 1000-1500 J/kg CAPEs. Still not much shear, so mostly a heavy rain threat again with perhaps a low wind/hail risk. Slightly warmer temperatures look good. .LONG TERM...(Tuesday night through Monday) Issued at 207 PM MDT Mon Jul 1 2019 Overall little change in the pattern through the extended period with 500 mb ridge over the high plains and weak southwest flow over Colorado. Afternoon and evening chances for high based thunderstorms on a daily basis. A weak cold front Friday night will cool temperatures heading into the weekend. Tuesday night a weak 500 mb shortwave trough moves into western KS, and westerly downslope surface flow will lower humidity, reducing precipitable water from Tuesday's highs at 1.25" to below 1 inch on the plains and less than a half inch in the mountains. Wednesday weak 500 mb ridge axis is centered over the forecast area during the afternoon and evening. Expect showers and thunderstorms to develop over the mountains & foothills, and move east out onto the plains in weak westerly flow. Little organization to the storms in weak shear environment, and main threat will be gusty outflow wind. Similar scenario for the 4th of July, with afternoon convection in the higher terrain moving onto the plains late afternoon/evening. Again gusty outlfow wind gusts will be main threat from storms in this weak shear environment. More of a SW steering flow as upper level flow backs in response to shortwave trough moving out of Pac NW and across the Great Basin. This shortwave trough continues east on Friday, and Friday night will help usher in a weak cold front. Low chance POPs continue all night Friday night on the eastern plains. Temperatures on the plains around 90 all week, dropping into the 80s for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 207 PM MDT Mon Jul 1 2019 VFR conditions will prevail through Tuesday. Thunderstorms are expected in the Denver area until around 02z, with localized IFR visibilities in heavy rain and variable winds gusting to 30 knots. There's a slight chance of a stronger storm with small hail and 50 knot wind gusts. On Tuesday storms will be less numerous but scattered storms are still expected after 21z, with variable winds to 30 knots the main risk. && .HYDROLOGY... Issued at 207 PM MDT Mon Jul 1 2019 The main threat is flash flooding over the eastern portion of the plains, east of Greeley, Byers, and Kiowa, from slow moving thunderstorms through about 9 pm. Most of the storms will move fast enough that it should only rain for less than an hour with rainfall of an inch or less. But it is possible that one or two storms will move erratically and produce up to 3 inches of rain in 2 hours which could cause flash flooding. Further west, there is a lower risk over the Front Range cities and lower foothills burn areas where an inch of rain in under an hour could cause problems in susceptible places. In the higher mountains and west of the Front Range, rainfall could cause minor rises of a few inches on streams that are already near bankfull, but the threat of more significant flooding is low. On Tuesday, some of the storms are expected to produce localized heavy rainfall again, but with a bit less moisture available, the threat of flooding will be lower. A drier environment will further reduce the flood threat for the rest of the week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Hanson AVIATION...Gimmestad HYDROLOGY...Gimmestad
Hazardous weather outlook, Jul 1, 11:04 AM MDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Mon Jul 1 2019 COZ030>051-021715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Mon Jul 1 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Thunderstorms will develop over the mountains early this afternoon and spread east across the plains during the late afternoon and evening. Some of the storms may produce 1 to 2 inches of rain in an hour, bringing an increased risk of flooding to burn scars, urban streets, and low lying areas. Stronger storms will also be capable of producing hail up to 1.5 inches in diameter and strong wind gusts to around 60 mph. The threat for severe hail, damaging winds, and flooding is greatest east of Greeley, Byers, and Kiowa between 4 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a good chance of afternoon and evening showers and thunderstorms Monday and Tuesday. Moisture will decrease a bit Wednesday through Friday with a chance of late day showers and thunderstorms in the mountains and a slight chance over the plains. Next Saturday's chances increase again. The storms may produce occasional lightning, heavy rainfall, winds gusts to 45 mph and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Gimmestad/Hanson
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:39 PM MDT | Areal Flood Advisory | BOU | Boulder | 96 min |
| Jul 1, 6:52 PM MDT | Special Weather Statement | BOU | Larimer | 38 min |
| Jul 1, 7:54 PM MDT | Areal Flood Advisory | BOU | Boulder | 96 min |
| Jul 1, 9:34 PM MDT | Areal Flood Advisory | BOU | Boulder | 116 min |
| Jul 1, 9:56 PM MDT | Special Weather Statement | BOU | Sedgwick | 49 min |
| Jul 1, 11:02 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe | 118 min |
| Jul 1, 11:07 PM MDT | Areal Flood Advisory | BOU | Adams, Denver | 113 min |
| Jul 2, 11:41 AM MDT | River Flood Advisory | BOU | Summit | 6 days |
| Jul 2, 1:38 PM MDT | Areal Flood Advisory | BOU | Grand | 68 hr |
| Jul 2, 3:06 PM MDT | Special Weather Statement | BOU | Douglas | 39 min |
| Jul 2, 3:37 PM MDT | Special Weather Statement | BOU | Denver | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.